I've had uncontrolled type 1 diabetes for a long time now. Recently, I've decided to buckle down and really work on getting my bloodsugars under control. My goal is to bring my 11.something A1c down to at least a 9 by Xmas. The insulin I am on now is Lantus and Apidra flexpen injections for the last 2 or 3 years, and have been diabetic for 12 years. I have not had consistent bloodsugars for years now (my own neglect) and now that I am actually DOING my insulin injections and getting good bloodsugar readings consistently, I'm noticing strange side effects that make me wonder if it's the insulin or something causing them. Whenever my bloodsugar stays within a normal range (70-130) for a day or two, I get sinus allergy-like symptoms. My sinuses become completely stuffed up, my eyes get swollen and itch, my face, hands, feet, and basically my entire body gets swollen and puffy, and my ears itch. I walk around feeling like a suffed sausage in my own skin! I don't have any allergies to things like pollen, dust, or pet dander, and I do not recall ever having this problem before. Furthermore, all of these symptoms are exacerbated when I wake up in the morning, or when I wake up from a nap. But here's the thing- as soon as my bloodsugars become high again, or when I skip a couple of insulin injections, all these symptoms go away. What's going on?! Could I have an allergy to my insulin? Does anyone have any insight on this? Has anyone even heard of something like this happening? I could really use some advice, as my doctor has thus far been unhelpful, and I don't have another apt. till mid November. I feel discouraged, upset, and pretty annoyed!